| Catalog Number |
TEXP130RUH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
04/28/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation of right tissue expander.(b)(4).
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient underwent a breast reconstruction revision with an artoura breast tissue expander 650cc device that deflated after implantation.The patient noticed that her right breast was flat.As a result, the patient underwent explantation and replacement with an artoura breast tissue expander 650cc device on (b)(6) 2019.
Additional Manufacturer Narrative
On 06/26/2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information provided, it was reported that the patient experienced a deflation on the implant tissue expander the analysis results show that the device appeared intact.Leak testing revealed there was a tear at the union between patch and shell of the implant in the anterior view.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of tissue expander implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Tissue expanders are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).